NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, July 5, 2015
High Blood Pressure
Afraid to have an ejaculation due to HBP
After a recent orgasm and ejaculation due to masterbation my head and one sided arms/legs had very uncomfortable symptoms like a constant buzzing sound and my leg and arm on the left side had a constant pins and needles effect which forced me to call for emergency to the hospital, my bp was very high or approx. 200/105 but I do believe it was high for years prior BUT without these above symtoms. I had started Lisinopril 20mg (no symptoms) months before any symptoms and much lateron and closer to the symtoms a low dose of attenalol 10mg. which was the beginning of bp treatment. I am now afraid of a re-occurrance with any ejaculation as it seems it will come back. Why did this happen and will it happen again? Very much afraid. thanks
It is difficult to draw conclusions from your experience without having the complete data and a full evaluation. However, the symptoms of discomfort and "pins and needles" on one side could be due to a TIA (transient ischemic attack), which is a small temporary stroke. Patients with TIA's are at high risk of developing a full blown stroke. In your case, you will need an evaluation by an internist or family physician, and you should probably have an ultrasound of your carotid arteries (the arteries in the neck) to check for an obstruction, and an echocardiogram (ultrasound of your heart).
Your blood pressure requires aggressive control, down to a level of below 140 mmHg systolic (the upper number). If you did have a TIA, you would also need to go on a full strength aspirin (325 mg) a day.
It is difficult to predict if your symptoms will recur, but they should be taken seriously and evaluated as soon as practical.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati